# SDR SIMA201208602

- Difficulty date: March 25, 2012
- Submitted: March 26, 2012
- Operation: Air carrier
- Aircraft: N503AE
- Make and model: Cndair CL6002C10
- Aircraft serial: 10021
- Aircraft time: 23,910 hours, 17,607 cycles
- System (JASC): 2210 · Autopilot System
- Part: Actuator
- Part number: 6229968001
- Part serial: 2068
- Condition: Inoperative
- Location: Yaw Damper
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

ON FLIGHT 3869 THE CREW REPORTED THAT ON THE CLIMBOUT AT 290 KNOTS THE RUDDER STARTED TO OCILLATE RIGHT AND LEFT.  AUTOPILOT WAS IMMEDIATELY DISCONNECTED, OCILLATIONS CONTINUED LEFT AND RIGHT.  YD#1 INOP STATUS MSG APPEARED, TRIED TO DISCONNECT YD#2.  WOULD  NOT DISCONNECT.  SLOWED TO 200KTS AND WAS ABLE TO DISCONNECT NR 2 YD, OCILLATIONS LEFT AND RIGHT CONTINUED, LANDED 100LBS OVERWEIGHT, WITHIN THE 300FT PER MIN SPEC.  NOTE AFTER AUTO PILOT WAS DISCONNECTED BEFORE STATUS MSG APPEARED A FULL LEFT RUDDER DEFLECTION WAS NOTED ON THE SLIP/SKID INDICATOR.  THE CREW DECLARED AN EMERGENCY AND RETURNED TO ORD.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  REMOVED AND REPLACED THE NR 1 YAW DAMPER LINEAR ACTUATOR AND COTTER PIN MS24665-134 IAW CRJ AMM 22-22-01.  THE OPERATIONAL CHECK WAS GOOD.  THE AIRCRAFT WAS RETURNED TO SERVICE.
